Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Does numbness and tingling in the legs require ER consultation?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2006
Answered : 2049 Questions
Question
my mother is 89 and has spinal stenosis. She's complaining of numbness and tingling in her left leg which was able to get better in the last few days. Today it doesn't seem to be getting better. Should I take her to the ER?
Sat, 9 Jun 2018 in Brain and Spine
 
 
Answered by Dr. Neeraj Kumar 25 minutes later
Brief Answer:
No need to go for ER but neurologist consultation required soon

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
Lumbar canal stenosis and root compression may cause numbness and tingling in the involved nerve distribution.
If there is no improvement, medications should be optimised.
Physiotherapy should be done regularly as guided by physiotherapist.
Pregabalin, gabapentin or amitriptyline can be used along with pain killers and muscle relaxants.
Reimaging may be required in case of progression and neurosurgeon consultation should be taken too.
Hope you found the answer helpful.
Do get back to me for further information.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor